MDJunction - People Helping People
 
Ask a Question
03/28/2012 01:17 AM

Sanity/sleep without buddha belly?(page 2)

liamacker
liamacker  
Posts: 7889
Group Leader
I'm an Advocate

Phenergan is a sedating antihistamine. =)
Reply
 

03/28/2012 05:29 PM
Persephone20
 
Posts: 104
Member

I hope you find something soon! I too am starting to see huge weight gain. I stopped exercise for a while but am going back to it. I was never a fat person. It is really upsetting, seeing huge chunks appearing or more spare tyres. I just feel like getting a knife and cutting the fat out at times. I hate it and hate how I look and my husband didn't marry this. I am sick of ppl saying you look great, needed to put the weight on. Ahhhh, seeing pdoc tomorrow.

Let us know how you go.

Regards

Persephone


03/29/2012 01:15 PM
Hope2Be
Posts: 9
Member

I feel like I have lost control over my body. I have been on meds for over twenty years. I remember a time when I liked how I looked, now I'm just disgusted and embrassed. Has anyone tried Abilify, or Geodon. My doctor wants to get me off Zyprexa which might help with my weight problem.

03/29/2012 01:32 PM
Cthebird
Cthebird  
Posts: 5295
Group Leader

I take 160 mg of Geodon. It's not my only antipsychotic. I also take Navane. When I first started taking Geodon it made me super sleepy just after taking it (you take it after dinner). That super early fatigue wore off and now I'm tired at a normal time (10 pm or 11 pm). I sleep through most of the night except an half hour or hour period in the middle of the night, which I don't mind. Not sure if some of my other medications contribute to sleep or if it is just the fact that I'm not any form of manic. I personally sleep very well when I'm depressed AND stable.

When I switched to Geodon and Lithium from Depakote and Invega I went on a low carb diet and lost 35 lbs. I've been off of the diet for about a year and have stayed within 5 lbs of my goal. Geodon has increased my glucose level so I have to be very careful to keep my sugar consumption to a minimum. I've managed to lower it back to normal though. Right now all of my medications seem to be weight neutral. Problem is that I need so many to do what a Zyprexa would do. I'm glad I got akathysia from Zyprexa. It was yet another reason for them to take me off of it.

I'm pretty sure that I'm a bit older than you, but I too have a little bit of a belly. I used to have super flat abs when I was as old as 33. I prided myself on my flat stomach. If I remember right it was 28". Oh well.


03/31/2012 08:50 PM
theGreyCatt
theGreyCattPosts: 275
Member

@tylerflies - I think some people can really control the problems with exercise and diet, some that doesn't work for. The thing I'm worried about, also, is the syndrome underlying that causes these issues. Even if I work out/diet, will it kill me due to the biological changes that I'm just controlling?

I'm seeing an apparently cutting edge pdoc in a couple if weeks that my really great current doc recommend since over ten years we haven't found a satisfactory cocktail. So, I'm going to bring up all of these things.

Also, I decided to go on a diet. Not a kill yourself obsessive diet where you deny yourself ...I would fail at that with my addictive, not being able to control myself issue. But where I'm very mindful of every calorie - such as not using two pieces of cheese, just one. Using super low cal salad dressing, snacking on plain popcorn with a couple squirts of no-calorie butter topping, and most importantly, when I ravenously stuff my face after taking my meds at night, knowing that I have no willpower to stop and instead eat an entire serving bowl of salad, two bowls of frozen fruit and the "go lean" cereal instead of bookies, etc. Through these changed, I think I've probably cut a ...I don't know, a thousand calories out of my day? Or at least not eating so many refined starch foods.

One thing to keep in mind, though, is that -although this may not happen to you - aspartame and any chemical sweetener makes me go into a semi psychosis ...figured out after way too much trial and error, and I believe it has given me a couple of mild partial seizures. There have been studies that people with a history of mental and neurological issues have flare-ups when exposed to aspartame. Just a warning because that's a super easy way to cut carbs.

I'll let you know what this apparently preeminent teaching hospital pdoc says (after I pay an exorbitant amount) and will also update on the diet success or failure.

Just as a side note: I bought Capri Sun drinks for my son (three years old) that said "No unnecessary colors and flavors" on the box, and I was like, "Why not"? So, that night, on an antipsychotic food binge, I broke into the juice boxes. When I tasted it, I immediately freaked out, because I recognized that over-sweet chemical aftertaste. I looked on the back of the box, and sure enough, in small print - "Warning-Contains phenylalanine"...fuck. I'm so pissed off about that. I don't know what to do, though. One bipolar nut complaining to Capri Sun's parent company...? I want to sue. Luckily I wasn't very ill the next day, too small an amount. Btw - all gums have it, even "sugared" gums. They just don't say "sugar free," so you have to actually read the ingredients.

Done ranting.


03/31/2012 08:53 PM
theGreyCatt
theGreyCattPosts: 275
Member

P.S. - "bookies" = cookies. I reread everything.

02/07/2013 12:56 PM
Hope2Be
Posts: 9
Member

Trying to find some balance, between a healthy weight and a stable mind. My doctor thinks I might have better luck in losing weight if I get off Zyprexa but that scares me. I feel like I am 9 months pregnant not an attractive look!! My midsection bothers me to no end, I also struggle with night eating and have not been able to control those cravings. Even after getting to bed I wake up to eat. Last night it was pasta with meat sauce!! Any suggestions?!!

02/07/2013 01:24 PM
Bangbang
Bangbang  
Posts: 7178
Group Leader

I am on zyprexa and I just watch what I eat and have actually lost weight on it. Sometimes the drugs increase your apetite and cause wheight gain.
Reply

Share this discussion with your friends:
<< Start < Prev 2 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved